Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 75, NWS Melbourne, FL

July 14, 1994Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 14, 1994, 5:16 PM EDT for Orange County, Florida. It was in force for 59 min.

The area

The counties it named.

The facts

Issued
Jul 14, 1994, 5:16 PM EDT (21:16 UTC)
Expired
Jul 14, 1994, 6:15 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Orange County, FL

The radar

The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1994-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1994-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
891 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 142117
SVRMLB
FLC095-142215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EDT THU JUL 14 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  615 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...ORANGE COUNTY
 
AT 515 PM A SEVERE THUNDERSTORM WAS NEAR APOPKA...WITH ANOTHER STRONG
EAST OF CONWAY. THESE STORMS WERE MOVING WEST AT 5 TO 10 MOH AND WILL
AFFECT AREAS FROM ZELLWOOD TO ORLANDO...WINDERMERE AND DISNEY THROUGH
615 PM.
 
PEA SIZE HAIL HAS BEEN REPORTED IN APOPKA FROM THESE THUNDERSTORMS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
RES/RL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:00 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 14, 2:00 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
200 PM EDT THU JUL 14 1994

SUPRESSED IS THE WORD FOR TDAY AS ONLY A MEAGER LINE OF RW/TRW IS
STRETCHING ALONG EC C BRZ FROM W OF A DAB TO SEBASTIAN LINE. MODELS
ONCE AGAIN ARE TRYING TO BRING WESTERLY FLOW DOWN INTO NORTHERN AND
PARTS OF THE CENTRAL FA BUT THEY HAVE BEEN FCSTING THIS FOR THE LAST
FEW DAYS TO NO AVAIL. AM CONFIDENT NEXT 48 HOURS THAT FROM A DISNEY TO
MLB LINE WILL SEE LITTLE IN THE WAY OF PRECIP AS SUBSIDNCE ALOFT WILL
PREVAIL THROUGH FCST PD. WILL GO ON CONSERVATIVE SIDE FOR POPS
TOMMOROW NORTHERN SECTIONS AND THEN WILL UP THE ANTE BY SAT AS BOTH
MODELS AGREE ON WESTERLIES AND MOISTURE INCREASING THAT AREA.

@1...VOLUSIA
@2...BREVARD INDIAN RIVER MARTIN ST LUCIE OSCEOLA OKEECHOBEE
@3...ORANGE SEMINOLE LAKE

MCO 73/94/72/95 2324
DAB 71/90/72/91 2324
MLB 75/89/74/89 -2-2

MLB...NONE.

SJH

In the hours before

Special weather statement, Jul 14, 11:31 AM EDT, 5 hours 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-141730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1129 AM EDT THU JUL 14 1994

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

A SURFACE RIDGE OF HIGH PRESSURE REMAINS ACROSS CENTRAL FLORIDA WITH
A WEAK EAST TO SOUTHEAST WIND FLOW UP THROUGH THE MID LEVELS OF THE
ATMOSPHERE. DATA THIS MORNING SHOWS A DECREASE OF MOISTURE IN THE
ATMOSPHERE...SO AGAIN NO WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED.

WITH THE WEAK WIND FLOW THE EAST COAST SEA BREEZE WILL AGAIN DEVELOP
ALONG I-95 EARLY THIS AFTERNOON AND MOVE INLAND. SCATTERED
THUNDERSTORMS WILL FORM ACROSS THE INTERIOR BY MID AFTERNOON AND
CONTINUE INTO EARLY EVENING. NORTH OF THE RIDGE AXIS THE WEST COAST
SEA BREEZE MAY ALSO BE ABLE TO MOVE INTO NORTH CENTRAL FLORIDA BY LATE
AFTERNOON...AND COULD PUSH THUNDERSTORMS BACK INTO VOLUSIA COUNTY
EXTENDING SOUTH TO TITUSVILLE THIS EVENING.

NO SEVERE WEATHER IS EXPECTED THIS AFTERNOON...BUT THUNDERSTORMS WILL
AGAIN CONTAIN VERY HEAVY DOWNPOURS AND THE THREAT OF CONTINUOUS
LIGHTNING. REMEMBER THAT LIGHTNING CAN STRIKE WELL BEFORE A
THUNDERSTORM REACHES YOUR LOCATION...AND ALSO WELL AFTER IT HAS MONVED
AWAY. TAKE PRECAUTIONS WHENEVER YOU ARE NEAR ANY THUNDERSTORM.

RES
Special weather statement, Jul 14, 3:24 PM EDT, 1 hour 52 minutes before
FLZ040-142025-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
324 PM EDT THU JUL 14 1994

AT 320 PM EDT...NATIONAL WEATHER SERVICE RADAR DECTECTED A
STRONG THUNDERSTORM IN SOUTHEASTERN MARION COUNTY...ABOUT 10
MILES WEST OF ASTOR PARK. ISOLATED THUNDERSTORMS HAD RECENTLY
DEVELOPED NORTHEAST OF OCALA NEAR SILVER SPRINGS. MOVEMENT WAS
WEST AT 10 MPH.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, Jul 14, 3:24 PM EDT, 1 hour 52 minutes before
FLZ040-142025-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
324 PM EDT THU JUL 14 1994

AT 320 PM EDT...NATIONAL WEATHER SERVICE RADAR DECTECTED A
STRONG THUNDERSTORM IN SOUTHEASTERN MARION COUNTY...ABOUT 10
MILES WEST OF ASTOR PARK. ISOLATED THUNDERSTORMS HAD RECENTLY
DEVELOPED NORTHEAST OF OCALA NEAR SILVER SPRINGS. MOVEMENT WAS
WEST AT 10 MPH.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, Jul 14, 3:50 PM EDT, 1 hour 26 minutes before
FLZ041-044-142055-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT THU JUL 14 1994

...STRONG THUNDERSTORMS NEAR ASTOR PARK AND BARBERVILLE...

AT 350 PM WEATHER RADAR WAS INDICATING A STRONG STORMS NEAR THE
TOWN OF ASTOR PARK AND BARBERVILLE. THE STORM WAS MOVING TO THE
NORTHEAST AT 5 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.
Special weather statement, Jul 14, 3:51 PM EDT, 1 hour 25 minutes before
FLZ041-044-142055-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT THU JUL 14 1994

...STRONG THUNDERSTORMS NEAR ASTOR PARK AND BARBERVILLE...

AT 350 PM WEATHER RADAR WAS INDICATING A STRONG STORMS NEAR THE
TOWN OF ASTOR PARK AND BARBERVILLE. THE STORM WAS MOVING TO THE
NORTHEAST AT 5 MPH.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.
Special weather statement, Jul 14, 4:47 PM EDT, 29 minutes before
FLZ041-044>047-053-054-058-059-064-501-142150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
445 PM EDT THU JUL 14 1994

...SEVERE THUNDERSTORM WARNING FOR NORTHWEST VOLUSIA COUNTY HAS
EXPIRED...

AT 445 PM A VERY STRONG THUNDERSTORM WAS BETWEEN CASSIA AND ASTOR
PARK. THIS STORM HAS WEAKENED IN THE LAST HALF HOUR AND NO SEVERE
WEATHER HAS BEEN REPORTED WITH IT. IT WILL CONTINUE TO DEVELOP DOWN
THE ST JOHNS RIVER BASIN BETWEEN CASSIA AND DELTONA DURING THE NEXT
HOUR.

ELSEWHERE A BAND OF SCATTERED THUNDERSTORMS WAS FROM WEST OF LAKE
MARY TO ORLANDO...LAKE TOHO...LAKE KISSIMMEE...AND BETWEEN BASINGER
AND FT DRUM TO THE NORTHEAST SHORE OF LAKE OKEECHOBEE. ALL THIS
ACTIVITY WAS DRIFTING SLOWLY WEST.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

RES

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.